Thunderstorm Wind, Washington
- When
- July 20, 6:30 PM EST
- Where
- Washington County, Vernon
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.633, -85.717
Numerous downed trees reported by the Washington County EMA.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 20, 12:45 PM EST, 5 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 145 PM EDT SAT JUL 20 2002 SYNOPSIS: UPPER SHORT WAVE TROUGH FROM NC TO NRN MS MAKING STEADY SEWD PROGRESS W/ MID-LEVEL VORT CENTER SPINNING OVER CNTRL NC. SCATTERED CONVECTION FIRING ALONG/AHEAD OF THIS FEATURE. CLOSER TO HOME, A SURFACE TROUGH FROM THE NE GULF TO NC OUTER BANKS COMBINED W/ OLD OUTFLOW BOUNDARIES FROM EARLY MORNING CONVECTION FOCUSING SCATTERED SHWRS/TSTMS, A FEW STRONG, OVER SW GA...FL BIG BEND AND EXTREME ERN FL PANHANDLE. SEA BREEZE ONSET DELAYED DUE TO RESIDUAL MID/HIGH CLOUDS INVOF COAST & NWLY LOW-LEVEL FLOW. IT WAS HOT & HUMID W/ MOST TEMPS IN THE 90S & DEW POINTS IN THE 70S (CTY WAS COOL SPOT AT 87) PRODUCING HEAT INDICES FROM 100-107. PUBLIC FCST: NO MAJOR DIFFERENCES NOTED AMONGST THE 12Z MODEL SOLUTIONS. THE MID/UPPER RIDGE WHICH HAS DOMINATED MUCH OF THE CNTRL & SRN U.S. WILL WEAKEN AS WESTERLIES SAG S INTO NRN STATES. SHORT WAVE TROUGH DROPPING SEWD ON E SIDE OF UPPER RIDGE OVER CNTRL PLAINS INTO SERN U.S. & CWFA. ACCOMPANYING VORT LOBE WILL MAINTAIN SOME PVA OVER THE REGION DURING THE SHORT TERM. THE SURFACE LOW PRESSURE TROUGH OVER THE SERN U.S. WILL REMAIN QUASI-STATIONARY W/ MEAN 1000-700 MB FLOW FROM W-SW. FLOW STRENGTH SUN WILL BE 10 KTS OR LESS (TYPE 4) & 10-15 KTS ON MON (TYPE 5). PWAT VALUES WILL REMAIN AOA 2 (ONE STANDARD DEVIATION ABOVE CLIMO FOR BOTH SEA BREEZE REGIMES) W/ UNMODIFIED CAPES 3000 J/KG EACH AFTN. HENCE, THERE WILL BE SUFFICIENT INSTABILITY COUPLED W/ FORCING/LIFT BY THE SEA BREEZES & SURFACE TROUGH TO PRODUCE HIGH SCATTERED POPS EACH AFTN, TAPERING OFF TO LOW SCATTERED POPS EACH EVENING. LOW-LEVEL SHEAR & HIGH WET-BULB ZERO HEIGHTS WILL KEEP SEVERE THREAT LOW. A SLIGHT LOWERING OF 1000-500 MB HEIGHTS WILL TRANSLATE TO A GRADUAL MODERATION OF TEMPS, I.E. RETURNING TO NORMAL BY NEXT WEEK. FOR TEMPS, NO SIG CHANGES TO CURRENT FCST W/ LOW-MID 90S FOR HIGHS & MID-UPPER 70S FOR LOWS. FOR POPS, GUIDANCE POPS IN LINE W/ CLIMATOLOGY FOR FL & RAISED AL/GA ZONES TO ACCOUNT FOR TROUGH INFLUENCE. MARINE FCST: NO HIGHLIGHTS. SURFACE RIDGE AXIS FROM CNTRL GULF INTO WRN ATLANTIC WILL MAINTAIN GENERALLY LIGHT SWLY WIND REGIME W/ ISOLATED MAINLY LATE NIGHT & MORNING CONVECTION. EXTENDED (WED-SAT): MRF SHOWS UPPER WEAKNESS OVER ERN U.S. THRU PERIOD. A COLD FRONT OVER MIDWEST EARLY IN WEEK MOVES TO TN VALLEY/MID-ATLANTIC WED/THU & WASHES OUT BY FRI. WRN ATLANTIC RIDGE WILL EXTEND INTO GULF OF MEXICO W/ LIGHT-MOD W-SWLY LOW LEVEL FLOW. EXPECT NORMAL POPS & TEMPS FOR LATE JULY. FIRE WEATHER: NO CONCERNS. PRELIM NUMBERS: TLH 075/095 074/093 3535 PFN 079/093 078/091 3535 DHN 076/094 075/092 3535 ABY 075/094 074/092 3535 VLD 075/095 074/093 3535 .TLH... .AL...NONE. .GA...NONE. .FL...NONE. MAJ
FLZ016-017-201815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 131 PM EDT SAT JUL 20 2002 AT 131 PM EDT(1231 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHEAST GADSDEN COUNTY DRIFTING EAST NORTHEAST. IT WILL LIELY MOVE INTO LEON COUNTY WITHIN A HALF HOUR. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING....PEA SIZED HAIL AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 24-BLOCK
FLZ014-026-027-201815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 137 PM EDT SAT JUL 20 2002 AT 137 PM EDT(1237 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS OVER GULF AND LIBERTY COUNTIES IN FLORIDA MOVING EAST NORTHEAST AROUND 10 MPH. DURING THE NEXT 45 MINUTES THEY WILL CONTINUE TO MOVE IN THIS DIRECTION AND INTO WAKULLA COUNTY. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...PEA SIZE HAIL AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 24-BLOCK
FLZ018-201945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 317 PM EDT SAT JUL 20 2002 AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTH CENTRAL JEFFERSON COUNTY DRIFTING SOUTH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...PEA SIZED HAIL. THIS STORM IS CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 24-BLOCK
The national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
Numerous downed trees reported by the Washington County EMA.
Numerous downed trees reported by the Washington County EMA.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5307266, 5307267.